Atripla and a couple of other things....
Aug 9, 2010
Hello Dr. and thank you for answering my questions... I was diagnosed almost 2 months ago and am in my third week of Atripla. Fortunately, I have had minimal side effects so far. In fact, I am only experiencing some minor hives on my arms, which respond well to benadryl. My CD4 was 267 and 187 on two recent tests, with a viral load of 23,000....no illness, no night sweats, no unexplained weight loss.
Here are my questions: 1. Is it true that the hives will probably subside after a week or two?
2. I have had some swollen lymph nodes (neck), which my doctors attribute to the HIV. Assuming I have a good response to Atripla, can I expect the lymph nodes to "disappear," and how long could this take?
This whole ordeal has made me into a bit of a hypochondriac.
Response from Dr. Henry
An efavirenz rash often takes 1-2 weeks to clear as you mention. Swollen lymph nodes are common in HIV infection. Evolution of the lymh node swelling after starting effective HIV treatment is quite variable with initial enlargement sometimes being seen often then with modest regression. If a node become very hard or large, red, sore then foten needs further work up. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Odds Of Contracting HIV Unprotected Anal Sex Without Ejaculation
- Odds Of Infection Condom Slipped
- Risk Of HIV Transmission From Touching Used Condom
- Risks Of Contracting HIV From Licking Anus
- Bronchitis After Oral Sex On A Woman What Are The Chances Of HIV
- Diarrhea After Mutual Masturbation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.